Alert archive / Nebraska / High Wind Warnings in 2022
High Wind Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Jan 3, 2022, 7:23 PM MST for 8 counties in Nebraska. It took effect at Jan 4, 2022, 9:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 3, 2022, 7:23 PM MST (02:23 UTC)
- In effect from
- Jan 4, 2022, 9:00 AM MST
- Expired
- Jan 4, 2022, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 11:53 AM MST | NON-TSTM WND GST 79 | Imperial, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS73 KLBF 040223 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 823 PM CST Mon Jan 3 2022 NEZ022-023-035-056-057-050000- /O.UPG.KLBF.HW.A.0001.220104T1400Z-220105T0000Z/ /O.NEW.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/ Garden-Grant-Arthur-Deuel-Keith- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, and Paxton 723 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Garden, Grant, Arthur, Deuel and Keith Counties. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers of high profile and lightweight vehicles should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ058-069-050000- /O.NEW.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/ Perkins-Chase- Including the cities of Grant, Champion, Enders, Imperial, and Wauneta 723 PM MST Mon Jan 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Perkins and Chase Counties. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers of high profile and lightweight vehicles should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ004-050000- /O.EXT.KLBF.HW.A.0001.220104T1600Z-220105T0000Z/ Sheridan- Including the cities of Gordon and Rushville 723 PM MST Mon Jan 3 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Sheridan county. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
170 WWUS73 KLBF 040809 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 209 AM CST Tue Jan 4 2022 NEZ004-040915- /O.CAN.KLBF.HW.A.0001.220104T1600Z-220105T0000Z/ Sheridan- Including the cities of Gordon and Rushville 109 AM MST Tue Jan 4 2022 ...HIGH WIND WATCH IS CANCELLED FOR SHERIDAN COUNTY... The High Wind Watch is cancelled for Sheridan County as winds do not look to exceed more than 51 mph at this time. Winds will still gust strong, but not enough to require the High Wind Warning. $$ NEZ022-023-035-056>058-069-041615- /O.CON.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 109 AM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Perkins, Chase, Deuel, Keith, Grant, Garden and Arthur Counties. * WHEN...From 9 AM this morning to 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers of high profile and lightweight vehicles should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
214 WWUS73 KLBF 041907 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 107 PM CST Tue Jan 4 2022 NEZ070-050000- /O.EXA.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/ Hayes- Including the city of Hayes Center 107 PM CST Tue Jan 4 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph. * WHERE...Hayes County. * WHEN...Until 6 PM CST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers of high profile and lightweight vehicles should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NEZ022-023-035-056>058-069-050000- /O.CON.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 1207 PM MST Tue Jan 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph expected. * WHERE...Perkins, Chase, Deuel, Keith, Grant, Garden and Arthur Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drivers of high profile and lightweight vehicles should be prepared for strong cross winds, especially on north to south routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ Roberg
348 WWUS73 KLBF 042355 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 555 PM CST Tue Jan 4 2022 NEZ022-023-035-056>058-069-070-050100- /O.EXP.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/ Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-Hayes- Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, Wauneta, and Hayes Center 555 PM CST Tue Jan 4 2022 /455 PM MST Tue Jan 4 2022/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... Strong westerly winds have shifted to the northwest with passage of a cold front, and diminished somewhat. For the next couple of hours, expect wind gusts up to 45 MPH before diminishing to 20 to 30 MPH overnight. $$ CLB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Jan 3, 5:07 PM MST, 2 hours 16 minutes earlier.
Area forecast discussion, Jan 3, 5:07 PM MST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 607 PM CST Mon Jan 3 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 350 PM CST Mon Jan 3 2022 The forecast concern in the short term will be high wind potential on Tuesday with the arrival of an arctic cold front Tuesday night. Surface low pressure will extend from southwest SD and western NE 12Z Tuesday as a prefrontal trough moves east during the morning. A cold front will then drop southeast during the afternoon. This will bring the potential for high winds to the western Sandhills and southwest NE. The 18Z HRRR wind gusts support gusts to around 60 mph across the eastern panhandle into Grant, Arthur, and Keith County which remains within the current High Wind Watch area. The GFS and NAM bufkit soundings do not support expanding the High Wind Watch area. Used the NBM 90th percentile for winds, and windy conditions will also occur elsewhere with gusts from 35 to 50 mph expected. .LONG TERM...(Wednesday through Monday) Issued at 350 PM CST Mon Jan 3 2022 The forecast concern in the long term will be significant snowfall potential Wednesday into Wednesday night and bitter cold temperatures through Thursday night. Much colder temperatures will drop into western NE Tuesday night with lows from 0 to 5 below north central and wind chills approaching 20 below. Highs Wednesday only 5 to 10 above north to the upper teens and low 20s southwest. Computer models have come into better agreement on significant snowfall across wrn Nebraska Wednesday into Wednesday night. There are still track differences regarding the location of a 100 mile wide band of snow ranging from swrn Nebraska to the northern Sandhills. The SREF mean is farthest north, while the ECMWF and NAM are nearest the current forecast. The GFS, on the other hand is farthest south, although some members of the GFS also have varying solutions further north. The current forecast continues to focus the heavier snowfall in a 40 mile wide band centered along highway 26 in the Panhandle and then southeast to along I-80 through North Platte and Brady. This system will track southeast from WY into wrn and swrn NE. Fairly strong isentropic upglide will be present on Wednesday, with downglide increasing from west to east during the evening. Similar to the recent snow event on Dec. 31 into Jan 1st, snow ratios will be high, due to the presence of arctic air in place. Currently using a 17-18:1 ratio Wed. into Wed. night. Within the axis of highest QPFs, from 0.30 to 0.35 inches, resulting snowfall totals of 5 to 6 inches are forecast. Higher ratios of 25:1 are certainly possible, and have issued a Winter Storm Watch from 15Z Wednesday until 12Z Thursday for the southeast panhandle into much of west central NE. A very favorable snow growth environment should develop in the arctic air. Frontogenesis and lift is strong in the dendritic growth zone which, for this system, is quite deep, from 550-850mb. This further increases the concern that a light fluffy snow will occur with snowfall amounts greater than 6 inches in the heavier snow bands. In addition to the snow, northeast winds will become north by evening with frequent gusts from 15 to 25 mph. Blowing snow is forecast. The wind chill values are likely to fall to 20 to 29 below overnight Wednesday and possibly even colder, as temperatures fall to 5 below to near 20 below. The latest forecast suggest Wind Chill Advisories and Warnings may be needed across all of wrn and ncntl Nebraska Wednesday night and Thursday morning. Very cold Thursday, with highs only 5 to 15 above. Weak warm air advection aloft begins on Thursday, to bring a slight chance for light snow into Thursday evening, mainly across the western Sandhills and north central NE. A warming trend Friday into Saturday. The next upper trough moves into the region Saturday, which is forecast to bring a cold front into the area later Saturday into Sunday. Highs next Sunday will be colder on the 30s, but should warm back up by next Monday as upper ridging begins to build back in. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 606 PM CST Mon Jan 3 2022 Strong winds will be the main aviation concern over the next day. Gusty westerly winds are expected across the region by late tomorrow morning and continuing through the afternoon. Gusts up to 40 knots could be possible especially in the afternoon. Winds diminish slightly after sunset with the next chance of snow arriving after 00Z Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday morning through late Wednesday night for NEZ022-023-035-036-056-057-059. High Wind Watch from Tuesday morning through Tuesday afternoon for NEZ004-022-023-035-056-057. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jan 3, 3:21 PM MST, 4 hours 2 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 421 PM CST Mon Jan 3 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-042230- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 421 PM CST Mon Jan 3 2022 /321 PM MST Mon Jan 3 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. As a cold front approaches Tuesday, strong wind gusts are expected. Gusts greater than 50 mph are possible in the Panhandle and parts of west central Nebraska. A High Wind Watch is in effect for portions of Western Nebraska as a result. Wednesday afternoon and Wednesday night, snow is expected for portions of western and north central Nebraska. The heaviest accumulations are expected in the Panhandle extending into southwest Nebraska. Wednesday night into Thursday morning, bitterly cold wind chills are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 1:16 AM MST | Wind Chill Advisory | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 13 more | 40 hr |
| Jan 4, 12:53 PM MST | Wind Chill Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 13 more | 46 hr |
| Jan 4, 12:53 PM MST | Wind Chill Advisory | LBF | Chase, Deuel, Frontier, Hayes, Keith, Lincoln and 1 more | 46 hr |
| Jan 4, 12:53 PM MST | Winter Storm Warning | LBF | Arthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more | 40 hr |
| Jan 4, 12:53 PM MST | Winter Weather Advisory | LBF | Chase, Custer, Frontier, Grant, Hayes, Logan and 1 more | 31 hr |
Nearby
High Wind Warnings in Nebraska, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.